Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 23, 2008, 6:21 PM MDT for Johnson County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 23, 2008, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Johnson County, WY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 2920 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 240020 SVRRIW WYC019-240045- /O.NEW.KRIW.SV.W.0039.080624T0021Z-080624T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 621 PM MDT MON JUN 23 2008 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 645 PM MDT * AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I90 EXIT 82...OR ABOUT 25 MILES EAST OF BUFFALO...AND MOVING EAST AT 22 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POWDER RIVER REST AREA AND I90 EXIT 88 BY 625 PM... I90 EXIT 91 BY 635 PM... I90 MILE MARKER 95 BY 640 PM... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4403 10602 4405 10640 4424 10650 4440 10602 TIME...MOT...LOC 0021Z 253DEG 19KT 4422 10620 $$ C. BAKER
1 follow-up statement
000 WWUS55 KRIW 240039 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 640 PM MDT MON JUN 23 2008 WYC019-240045- /O.CON.KRIW.SV.W.0039.000000T0000Z-080624T0045Z/ JOHNSON WY- 640 PM MDT MON JUN 23 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR EAST CENTRAL JOHNSON COUNTY... AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I90 EXIT 91...OR ABOUT 31 MILES EAST OF BUFFALO...MOVING EAST AT 22 MPH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4403 10602 4405 10640 4424 10650 4440 10602 TIME...MOT...LOC 0040Z 253DEG 19KT 4425 10607 $$ C. BAKER ESTELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:12 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 23, 3:12 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 312 PM MDT MON JUN 23 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY WILL CONTINUE TO KEEP AN EYE ON SHORT WAVES MOVING ACROSS THE AREA...BUT MOST OF THIS ENERGY LOOKS TO CROSS CENTRAL WYOMING BY MID EVE. WILL HAVE TO MONITOR FAR E PARTS OF CWA LATER THIS AFTN AND EARLY EVE...AS SOME HEALTHY STORMS MOVE INTO FAVORABLE ENVIRONMENT. REPORTS OF SMALL HAIL HAVE BEEN COMMON WITH MOST STORMS THIS AFTN. AFTER THESE STORMS EXIT...IT WILL BE A MOSTLY CLEAR NIGHT FOLLOWED BY MOSTLY SUNNY DAY OVER CENTRAL AND WESTERN WY ON TUESDAY. A WEAK BOUNDARY REMAINS STRADDLED NEAR THE WY/MT BORDER ON TUESDAY AND COULD BE THE FOCUS FOR A FEW AFTN AND EARLY EVE TSTMS. MODERATE INSTABILITY REMAINS FOR ISOLATED TO WIDELY SCT TSTMS FROM THIS AREA TO FAR E PARTS OF CWA AND WILL REFLECT IN 2ND AND 3RD PERIODS. SFC WINDS TO GENERALLY REMAIN LIGHT NEXT TWO DAYS...EXCEPT NEAR ANY STORMS. WEDNESDAY TO START OUT FAIR ACROSS CWA...BUT WILL HAVE TO WATCH FOR CHANGE IN THE AIRMASS. APPROACHING COLD FRONT IS ASSOCIATED WITH NORTHERN STREAM SHORT WAVE THAT WILL EVENTUALLY DIG INTO CENTRAL PORTIONS OF THE COUNTRY. THIS PASSAGE SHOULD OCCUR ACROSS MOST OF CWA LATE WED AND WILL BE THE FOCUS FOR INCREASING TSTMS...SPCLY EAST OF THE DIVIDE. THEREFORE...WILL BOOST THE POPS WED AFTN ACROSS THE NORTH AND WED EVE ACROSS THE CENTRAL AND EAST. MODELS KEEP SOME QPF OVER CWA ON THURSDAY WITH ANOTHER SHORTWAVE THIS TIME EMBEDDED IN WNW FLOW ALOFT. EXPECT SOME LOW LEVEL MOISTURE TO REMAIN OVER FAR EAST ON THURSDAY BEFORE DRYING OUT. WILL ALSO KEEP LOW POPS AND BREEZY OVER MOST MOUNTAIN LOCATIONS ON THURS. HIGH TEMPS ON THURSDAY TO DROP BACK TO NEAR NORMAL. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY BOTH MEDIUM RANGE MODELS ALSO AGREE ON TAKING A CLOSED LOW/SHORTWAVE TROUGH ACROSS SOUTHERN CANADA THURSDAY NIGHT INTO THE UPPER MIDWEST/NORTHERN PLAINS ON FRIDAY. THIS WILL SEND ANOTHER WEAK COLD FRONT INTO THE AREA. DESPITE RELATIVE LOW RH...WILL KEEP ISOLATED POPS ACROSS THE NORTH AND EAST SECTIONS OF THE AREA THURSDAY/FRIDAY AFTERNOON AND EVENING...TO RESPECT THE FRONT...AND WHERE SLIGHTLY BETTER MOISTURE WILL BE LOCATED. AFTER FRIDAY...A RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD INTO THE ROCKIES...WITH SLIGHTLY WARMER TEMPERATURES AND LESS PRECIPITATION EXPECTED. SATURDAY APPEARS TO BE THE DRIEST DAY...BEFORE WEAK DISTURBANCES ROTATING AROUND THE HIGH WILL ALLOW FOR SOME AIRMASS THUNDERSTORMS DURING THE AFTERNOON AND EVENING SUNDAY AND MONDAY. THE CONVECTION SHOULD BE MOST CONCENTRATED ACROSS THE NORTH AND EAST ONCE AGAIN WHERE BETTER MOISTURE WILL BE LOCATED. ALTHOUGH COVERAGE SHOULD STILL BE MAINLY ISOLATED. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE AREA WITH GENERALLY LIGHT WINDS THROUGH TUESDAY. THE LOW LEVELS OF THE ATMOSPHERE REMAIN FAIRLY DRY...BUT SOME PRECIPITATION IS EXPECTED THIS EVENING THEN AGAIN TUESDAY AFTERNOON. AS A RESULT...ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING VERY GUSTY SURFACE WINDS. BRIEF HEAVY RAIN CAN ALSO BE EXPECTED...SPCLY FROM KBYG TO KCPR. THERE IS A BETTER CHANCE FOR STORMS TO DEVELOP ACROSS WEST CENTRAL WYOMING WEDNESDAY AFTERNOON AND EVENING AS A STRONGER SYSTEM APPROACHES FROM THE WEST. && .FIRE WEATHER... ISOLATED TO WIDELY SCT TSTMS CAN BE EXPECTED DURING THE AFTN AND EARLY EVE HOURS. OTHERWISE...A MOSTLY CLEAR SKY AND LIGHT WINDS WILL PREVAIL FOR ALL ELEVATIONS. ANY STORMS WILL CONTAIN OCCASIONAL LIGHTNING AND GUSTY OUTFLOW WINDS. HIGHER HUMIDITIES WILL REMAIN FROM THE WIND RIVER BASIN TO NATRONA AND JOHNSON COUNTIES. THUNDERSTORM COVERAGE WILL INCREASE WEDNESDAY AFTERNOON AND EVENING WITH CLOUD TO GROUND LIGHTNING MORE LIKELY TO OCCUR. IN ADDITION...A COLD FRONT WILL MOVE ACROSS MOST OF WEST CENTRAL WY LATE WEDNESDAY WITH COOLER TEMPERATURES BY THURSDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KPL LONG TERM...TEAM RIVERTON AVIATION...BRANHAM FIRE WEATHER...KPL
Hazardous weather outlook, Jun 23, 10:49 AM MDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1049 AM MDT MON JUN 23 2008 WYZ001>020-022>030-241100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1049 AM MDT MON JUN 23 2008 ...FLOOD WARNING IN EFFECT FOR LOCATIONS ALONG THE NORTH FORK SHOSHONE RIVER IN PARK COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE THIS AFTERNOON AND EVENING ACROSS JOHNSON COUNTY AND NORTHEAST NATRONA COUNTY. ISOLATED SEVERE THUNDERSTORMS IN THESE AREAS WILL BE CAPABLE OF PRODUCING HAIL AND DAMAGING WIND GUSTS OVER 60 MPH. ISOLATED HIGH-BASED THUNDERSTORMS OVER WESTERN AND CENTRAL WYOMING WILL BE WEAKER BUT CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR 50 MPH ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING. PEOPLE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD BE PREPARED SEEK NEARBY SHELTER AS THESE STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS MAINLY NORTH AND EAST CENTRAL WYOMING TUESDAY THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE...MAINLY OVER JOHNSON COUNTY AND NORTHEASTERN NATRONA COUNTY TUESDAY AND WEDNESDAY...AFTERNOON AND EVENING. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES...ALONG WITH ANY WINDS OF 40 MPH OR GREATER THIS AFTERNOON AND EVENING. TEAM RIVERTON
In the hours before
Special weather statement, Jun 23, 3:09 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 309 PM MDT MON JUN 23 2008 WYZ005-007-017-232215- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-WIND RIVER BASIN- 309 PM MDT MON JUN 23 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS COUNTIES... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTH OF HWY JCT 170 AND 174...OR 16 MILES SOUTHWEST OF THERMOPOLIS...MOVING EAST AT 23 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN FREMONT AND SOUTHERN HOT SPRINGS COUNTIES... INCLUDING THE LOCATION OF U.S. HWY 20/789 MILE MARKER 120...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4360 10780 4333 10784 4343 10860 4361 10858 TIME...MOT...LOC 2109Z 276DEG 20KT 4351 10846 BRANHAM
Special weather statement, Jun 23, 3:20 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT MON JUN 23 2008 WYZ003-004-232200- CODY FOOTHILLS-NORTH BIG HORN BASIN- 320 PM MDT MON JUN 23 2008 ...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN AND PARK COUNTIES... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 70...OR 12 MILES SOUTHEAST OF CODY...MOVING EAST AT 20 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN PARK AND WESTERN BIG HORN COUNTIES...INCLUDING THE LOCATION OF STATE HWY 120 MILE MARKER 70...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4454 10848 4430 10843 4426 10902 4444 10906 TIME...MOT...LOC 2120Z 261DEG 17KT 4437 10892 BRANHAM
Special weather statement, Jun 23, 4:01 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 401 PM MDT MON JUN 23 2008 WYZ004-008-232300- BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN- 401 PM MDT MON JUN 23 2008 ...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN AND PARK COUNTIES... AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HWY 14/16/20 MILE MARKER 80...OR 24 MILES EAST OF CODY...MOVING EAST AT 34 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL BIG HORN AND EASTERN PARK COUNTIES...INCLUDING THE LOCATIONS OF HWY 14/16/20 MILE MARKER 80...HWY 310/789 MILE MARKER 215...HWY JCT 310 AND 14...GREYBULL AND U.S. HWY 14 MILE MARKER 10...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4482 10789 4448 10766 4439 10866 4456 10871 TIME...MOT...LOC 2201Z 259DEG 30KT 4449 10856 BRANHAM
Special weather statement, Jun 23, 4:25 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
425 PM MDT MON JUN 23 2008
WYZ017-019-232315-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-WIND RIVER BASIN-
425 PM MDT MON JUN 23 2008
...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY...
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF GAS HILLS RD MILE MARKER 30...OR
33 MILES SOUTHEAST OF RIVERTON...MOVING EAST AT 17 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
RESIDENTS IN EASTERN FREMONT COUNTY...INCLUDING THE LOCATIONS OF GAS
HILLS RD MILE MARKER 40 AND GAS HILLS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4305 10752 4293 10752 4273 10755 4272 10790
4289 10798
TIME...MOT...LOC 2225Z 252DEG 15KT 4284 10783
BRANHAMSpecial weather statement, Jun 23, 4:52 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 452 PM MDT MON JUN 23 2008 WYZ017-019-020-232345- GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER ELEVATIONS-WIND RIVER BASIN- 452 PM MDT MON JUN 23 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND NATRONA COUNTIES... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF CASTLE GARDENS TO GAS HILLS...OR ALONG A LINE EXTENDING FROM 43 MILES EAST OF RIVERTON TO 45 MILES EAST OF RIVERTON...MOVING EAST AT 24 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN EASTERN FREMONT AND WESTERN NATRONA COUNTIES...INCLUDING THE LOCATIONS OF GAS HILLS...ERVAY...WALTMAN REST AREA...WALTMAN AND HELLS HALF ACRE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4323 10693 4274 10690 4274 10768 4310 10766 TIME...MOT...LOC 2252Z 270DEG 21KT 4301 10754 4283 10755 BRANHAM
Special weather statement, Jun 23, 4:57 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 457 PM MDT MON JUN 23 2008 WYZ009>011-240000- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 457 PM MDT MON JUN 23 2008 ...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE HWY 196 MILE MARKER 270...OR 30 MILES SOUTH OF BUFFALO...MOVING EAST AT 20 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL JOHNSON COUNTY...INCLUDING THE LOCATIONS OF STATE HWY 196 MILE MARKER 270...I25 EXIT 265 AND I25 MILE MARKER 270...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4419 10618 4385 10608 4380 10673 4403 10684 TIME...MOT...LOC 2257Z 249DEG 17KT 4392 10665 BRANHAM
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:46 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 14 min |
| Jun 23, 7:42 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 33 min |
| Jun 24, 3:28 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 27 min |
| Jun 24, 4:20 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 25 min |
| Jun 24, 4:51 PM MDT | Special Weather Statement | RIW | 24 min | |
| Jun 24, 5:05 PM MDT | Special Weather Statement | RIW | Natrona | 55 min |
| Jun 24, 5:43 PM MDT | Special Weather Statement | RIW | Natrona | 62 min |
| Jun 24, 5:47 PM MDT | Special Weather Statement | RIW | Sweetwater | 58 min |
| Jun 24, 5:50 PM MDT | Special Weather Statement | RIW | Johnson | 55 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.